Remote Access Proceedings of the American Mathematical Society
Green Open Access

Proceedings of the American Mathematical Society

ISSN 1088-6826(online) ISSN 0002-9939(print)



New determinants and the Cayley-Hamilton theorem for matrices over Lie nilpotent rings

Author: Jeno Szigeti
Journal: Proc. Amer. Math. Soc. 125 (1997), 2245-2254
MSC (1991): Primary 16A38, 15A15; Secondary 15A33
MathSciNet review: 1389540
Full-text PDF

Abstract | References | Similar Articles | Additional Information

Abstract: We construct the so-called right adjoint sequence of an $n\times n$ matrix over an arbitrary ring. For an integer $m\geq 1$ the right $m$-adjoint and the right $m$-determinant of a matrix is defined by the use of this sequence. Over $m$-Lie nilpotent rings a considerable part of the classical determinant theory, including the Cayley-Hamilton theorem, can be reformulated for our right adjoints and determinants. The new theory is then applied to derive the PI of algebraicity for matrices over the Grassmann algebra.

References [Enhancements On Off] (What's this?)

  • 1. A. Berele and A. Regev, Applications of hook Young diagrams to PI-algebras, J. Algebra 82 (1983), 559-567. MR 84g:16012
  • 2. A. Berele, Magnum P.I., Israel J. Math. 51 (1985), 13-19. MR 87b:16019
  • 3. A. Berele, Azumaya-like properties of verbally prime algebras, J. Algebra 133 No.2, (1990), 272-276. MR 91g:16014
  • 4. B. Bódi and I.I. Khripta, Generalized Lie nilpotent group rings, Mat. Sbornik 129 No.1, (1986), 154-158. MR 87e:16031
  • 5. N. Jacobson, Structure theory of algebraic algebras of bounded degree, Ann. of Math. 46 (1945), 695-707. MR 7:238c
  • 6. I. Kantor and I. Trishin, On a concept of determinant in the supercase, Comm. Algebra 22 (10), (1994), 3679-3739. MR 95c:15062
  • 7. A.R. Kemer, Varieties of $\mathbf {Z}_2$-graded algebras, Math. USSR Izv. 25 (1985), 359-374.
  • 8. A.R. Kemer, The standard identity in characteristic p: a conjecture of I. B. Volichenko, Israel J. Math. 8 (1993), 343-355. MR 94f:16040
  • 9. A.R. Kemer, Ideals of Identities of Associative Algebras, Translations of Math. Monographs, Vol.87 (1991), AMS Providence, Rhode Island. MR 92f:16031
  • 10. D. Krakowsky and A. Regev, The polynomial identities of the Grassmann algebra, Trans. Amer. Math. Soc. 181 (1973), 429-438. MR 48:4005
  • 11. I.B.S. Passi, D.S. Passman and S.K. Sehgal, Lie solvable group rings, Can. J. Math. 25 No. 4, (1973), 748-757. MR 48:4092
  • 12. A. Popov, On the identities of the matrices over the Grassmann algebra, J. Algebra 168 No. 3, (1994), 828-852. MR 95h:16029

Similar Articles

Retrieve articles in Proceedings of the American Mathematical Society with MSC (1991): 16A38, 15A15, 15A33

Retrieve articles in all journals with MSC (1991): 16A38, 15A15, 15A33

Additional Information

Jeno Szigeti
Affiliation: Institute of Mathematics, University of Miskolc, Miskolc-Egyetemváros, 3515 Hungary

Received by editor(s): December 19, 1995
Received by editor(s) in revised form: March 6, 1996
Additional Notes: Supported by OTKA of Hungary, grant no. T7558, and by the Computer and Automation Institute of the Hungarian Academy of Science.
Communicated by: Lance W. Small
Article copyright: © Copyright 1997 American Mathematical Society